Ohio, 2007

Flood in Ohio, August 22 to 23, 2007

August 22 to 23, 2007 · NWS CLE · 1 event in 1 county or zone

Ongoing flooding from recent heavy rainfall continued into the morning hours of the 22nd. Additional flood warnings were issued.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CLE wrote it up.

Ongoing flooding from recent heavy rainfall continued into the morning hours of the 22nd. Additional flood warnings were issued.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 22, 6:53 AM EST, 32 minutes earlier.

Area forecast discussion, Aug 22, 6:53 AM EST, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
753 AM EDT WED AUG 22 2007

.SYNOPSIS...
STATIONARY FRONT EXTENDING FROM NORTHWEST OHIO TO SOUTHWEST
PA...WILL TURN WARM AND LIFT SLOWLY NORTHEAST TODAY AS WEAK LOW
PRESSURE MOVES THROUGH THE CENTRAL GREAT LAKES. ANOTHER AREA OF
LOW PRESSURE WILL MOEV THROUGH THE LAKES THURSDAY NIGHT AND DRAG A
COLD FRONT FRIDAY AND FRIDAY NIGHT. HIGH PRESSURE WILL BUILD IN
BY SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
WEAK HIGH PRESSURE IS ACROSS THE AREA CURRENTLY HOWEVER THE
STATIONARY FRONT IS ALSO DRAPED ACROSS THE AREA FROM NW OH THROUGH
THE SOUTHERN TIER OF COUNTIES INTO SWRN PA. THE FRONT SHOULD
WAFFLE ACROSS THE AREA THIS MORNING BUT SHOULD BEGIN TO MOVE
NORTHEAST OUT OF THE AREA BY LATE TODAY. AM CONCERNED THAT WHILE
THERE IS LITTLE OR NO UPPER FORCING TO SPEAK OF...THE BOUNDRY
COULE BE THE FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT ACROSS
THE AREA TODAY. AFTERNOON AND EVENING CAPES REACH BETWEEN 2000
AND 4000 J/KG SO IT WONT TAKE MUCH. THERE IS CURRENTLY CONVECTION
ALREADY DEVELOPED ACROSS WEST CENTRAL OH...EXTENDING NW INTO SWRL
LWR MI. EXPECT THAT IT WILL CONTINUE AS IT MOVES EAST. CONCERNED
ALSO WITH THE MCS IN WI. WHILE UPPER FORCING SUGGESTS IT WOULD
REMAIN NORTH OF THE AREA...THICKNESS PACKING AND INSTABILITY WOULD
BRING IT SOUTHEAST INTO THE AREA. FOR NOW WILL GO WITH CHC POPS
BUT GENERALLY HIGHER THAN FWC GUIDANCE. BELIEVE MAV GUIDANCE
TEMPS TOO WARM GIVEN THE AMOUNT OF LOW LVL MOISTURE IN PLACE SO
WILL GO CLOSER TO FWC. WHILE THE FRONT SHOULD BE NORTH OF THE AREA
TONIGHT BELIEVE GIVEN AMPLE MOISTURE AND INSTABILITY IN PLACE AT
LEAST CHC POPS REMAIN WARRANTED.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
THURSDAY THE WARM FRONT WILL BE EAST OF THE AREA...DRIVEN THERE BY
WEAK LOW PRESSURE MOVING ACROSS THE CENTRAL LAKES. TO THE WEST OF
THE LOW WILL EXTEND ANOTHER STATIONARY THAT WILL TURN COLD AND
MOVE SOUTH INTO THE AREA THURSDAY NIGHT/OR EARLY FRIDAY. WITH
GENERAL INSTABILITY ACROSS THE AREA BELIEVE IT WOULD BE PRUDENT TO
ALSO CONTINUE WITH CHC POPS. WITH SWLY FLOW INCREASING WOULD
EXPECT MOVE OF THE MIDWEST HEAT TO REACH THE AREA. WILL TAKE TEMPS
INTO THE UPPER 80S AND LOWER 90S THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
EXPECT A CONTINUED CHANCE OF THUNDERSTORMS FRIDAY AS THE COLD
FRONT CONTINUES TO MOVE THROUGH/EXIT THE AREA.

PREVIOUS...BOTH ECMWF AND GFS MOVE THE FRONT AND THE PCPN EAST ON
SUNDAY. EXTENDED GUIDANCE CALLS FOR PCPN ON SUN BUT WITH BOTH
MODELS BUILDING RIDGE OVER THE AREA I HAVE OPTED TO KEEP IT OUT ON
SUN. HIGH PRESSURE WILL DOMINATE BOTH MON AND TUE.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
STATIONARY FRONT CONTINUES TO LINGER ACROSS NORTHERN OHIO. IN THE
SHORT TERM THIS MORNING...CONDITIONS CONTINUE TO BE VARIABLE
ACROSS THE AREA. IN GENERAL CONDITIONS FOR BOTH CEILINGS AND VSBYS
RANGING FROM MVFR TO LIFR THROUGHOUT THE AREA. RADAR SHOWING
SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST OH WITH FDY BEING
IMPACTED IN SHORT TERM WITH SHOWERS/TSTMS. REMAINDER OF SITES
DEALING WITH LOW CLDS AND REDUCED VSBYS THIS MORNING...AND
ATTEMPTED SLOW IMPROVEMENTS FOR INTERIOR EASTERN SITES THROUGH
15Z.

CONCERN EARLIER WAS POSSIBLE THUNDERSTORM IMPACT ACROSS SITES
LATER THIS AFTERNOON. HOWEVER...THUNDERSTORM COMPLEX OVER SRN
MICHIGAN IS EXPECTED TO CONTINUE MOVING ESE OVER THE NEXT SEVERAL
HOURS. ATTEMPTED SOME TIMING ACROSS THE WEST FOR TOL AFT 13Z THIS
MORNING. CONTINUED WITH SHOWERS AND STORMS IN FDY OVER NEXT FEW
HOURS. AS FOR REMAINDER OF SITES...WILL NEED TO MONITOR THIS
FEATURE THROUGH THE MORNING AND TO SEE HOW IT PROGRESSES EASTWARD.
MENTIONED -TSRA IN TAFS AT MFD AND CLE-CAK THROUGH LATE MORNING
INTO EARLY AFTERNOON. MENTIONED JUST SOME VCTS ACROSS REMAINDER OF
SITES INTO LATE AFTERNOON.

INTO THE EVENING AND OVERNIGHT DID INCLUDE A TREND TOWARDS MVFR TO
POSSIBLY SOME IFR VISBYS AND/OR CEILINGS.

NEXT COLD FRONT WILL SAG SOUTH ACROSS THE LOWER LAKES FRIDAY BUT
WILL APPARENTLY HANG UP NORTH OF TAF SITES AS A WAVE DEVELOPS
ALONG THE FRONT AND MOVES EAST LATE SAT. EACH MORNING THROUGH THE
END OF THE WEEK SHOULD FEATURE MVFR/LOCAL IFR FOG/HAZE AS
ATMOSPHERE REMAINS MOIST WITH RELATIVELY HIGH DEWPOINTS. ALSO...AT
THIS TIME CANNOT RULE OUT THE CHANCE OF A SHOWERS AND
THUNDERSTORMS ACROSS THE AREA UNTIL THE COLD FRONT FINALLY MOVES
THROUGH THE AREA LATE SAT. DRYING OUT BEHIND THE COLD FRONT AND
VFR SUNDAY.

&&

.MARINE...
STATIONARY FRONT ACROSS NORTHERN OHIO WILL SLOWLY MOVE NORTH OVER
THE LAKE TODAY. LIGHT FLOW ACROSS THE AREA TODAY...AND WITH THE
FRONTAL BOUNDARY MOVING OVER THE LAKE EXPECTING WINDS TO BE RATHER
VARIABLE. IN THE NEARSHORE THINKING THAT LIGHT GRADIENT WILL ALLOW
SOMEWHAT OF AN ONSHORE FLOW ACROSS MUCH OF THE LAKE WITH PERHAPS THE
FAR WESTERN AREAS SEEING A MAINLY SOUTHEAST TO SOUTH WIND TODAY.
WINDS WILL CONTINUE TO BE LIGHT WEDNESDAY NIGHT AND THURSDAY WITH A
MORE PREDOMINATE SOUTHERLY FLOW SETTING UP ACROSS THE ENTIRE LAKE.
NEXT FEATURE IS AN AREA OF LOW PRESSURE THAT WILL TRACK THROUGH THE
CENTRAL GREAT LAKES THURSDAY NIGHT INTO FRIDAY. GUIDANCE SHOWING
THIS FEATURE ALLOWING FOR SOUTH-SOUTHWEST WINDS TO INCREASE ACROSS
THE LAKE APPROACHING 20KT BY FRIDAY MORNING. LITTLE CHANGE BEYOND
THAT AS COLD FRONT ATTEMPTS TO MOVE THROUGH FRIDAY NIGHT BUT GETS
HUNG UP OVER THE AREA. CONTINUE WITH WINDS BRIEFLY TURNING NORTHERLY
FOR A SHORT TIME THEN BACK SOUTH FOR SATURDAY AHEAD OF COLD FRONT
THAT IS EXPECTING TO FINALLY CROSS THE AREA LATE SAT. HIGH PRESSURE
BUILDS IN FOR SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...GARNET
AVIATION...ABE
MARINE...ABE
Hazardous weather outlook, Aug 22, 4:15 AM EST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
515 AM EDT WED AUG 22 2007

LEZ142>149-162>169-OHZ011>014-022-023-033-089-PAZ001>003-230915-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-PORTAGE-TRUMBULL-MAHONING-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
515 AM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTHEAST OHIO
AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ003-006>010-017>021-027>032-036>038-047-230915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MARION-
MORROW-HOLMES-KNOX-
515 AM EDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...THERE IS A GOOD
CHANCE THAT THUNDERSTORMS WILL BE IN THE AREA. WITH THE GROUND
ALREADY SATURATED AND SOME FLOODING ALREADY OCCURRING...ANY
ADDITIONAL RAINFALL COULD BE HEAVY ENOUGH TO INCREASE EXISTING
FLOODING OR CAUSE NEW FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Marion

When
August 22, 7:25 AM EST to August 23, 11:00 AM EST
Where
Marion County, Marion to Martel
Cause
Heavy Rain
Property damage
$25,000
Reported by
Law Enforcement
Coordinates
40.580, -83.130

After recent heavy rains throughout the area over the past few days, another round of heavy rain moved through the area during the morning hours of the 22nd. With recent rainfall already saturating the ground and bringing streams and rivers to capacity, this additional rainfall led to flooding throughout northeastern Marion County. Tully, Scott, Claridon, and Richland Townships were most affected with many roads closed because of flooding. The water did not recede until the midday hours of the 23rd.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57912.